Results 1 to 5 of 5

Thread: Help!want off pain patch

  1. #1
    Senior Member Niese's Avatar
    Join Date
    Jul 2003
    Price, UT, USA

    Help!want off pain patch

    When I was in the hospital they put me on the pain patch. My neurologist was mad aboout this and wanted me off of it. Last summer I was doing 50 mg every three days. But then winter hit and my pain increased. Right now I am on 50mg every other day and I am wanting to get off but don't know how. Any help would be greatly appreciated.

  2. #2
    i know nothing about this but wouldnt the prescribing doctor help you with this process? if the pain is still there, your going to need something to take in the patch place.

  3. #3

    I hope this doesn't sound impertinent, but why do you want off it. From what you say it helps your pain, so why do you want off it. Has someone made you ashamed, or what? Maybe you are concerned about developing tolerance, but would that not be the same with oral drugs?

    [This message was edited by dejerine on 09-14-04 at 01:46 AM.]

  4. #4
    I have been on one for almost 2 yrs. now Duralgesic 25 Mcg. I went off of it a year ago and I hurt so bad the Dr. told me to put it back on. Said I'd probably have to wear one the rest of my life. I have nerve ending pain in my feet, that make it feel like I'm either walking on nails or broken glass, It was a hard proccess going through withdrawl and leg's spasm's with it. It took about 2 week's for all of it to go away.

  5. #5
    I recently went off a 50mcg patch. It was pure hell, and it lasts about a month, although they tell you it will last a lessor amount of time.
    You MUST have a doctor supervise your getting off these patches if you chose too! It is almost impossible to manage without advise.
    My question would be as those above, do you want or need to get off them? I would not go off them unless I did not need them anymore. I went off mine following a corrective surgery which reduced my pain, however, if I had to use a lot of pain medication for the rest of my life, I would not go off the patch.
    It has less side effects than some other methods of pain relief.
    If you do/did decide to go off the pain patch, PLEASE, get as much advise and help from your doctor as possible. I now use Oxy, in low dose for pain, but again, the coming off of the patches was very, very difficult.
    Best regard,

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts